MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP PUSH-BUTTON SMOKE EVAC. PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP PUSH-BUTTON SMOKE EVAC. PENCIL, COATED; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703046000
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the e-sep pencil activated without pushing the button to activate it.The area where the surgeon was using the pencil resulted in a cut that was unintended.This caused the incision to be jagged.The surgeon was able to rectify the area that was cut unintentionally when closing the incision.The procedure was completed successfully without a clinically significant delay; no medical intervention was reported.
 
Additional Manufacturer Narrative
H6: a follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: the quality investigation is complete.

Brand Name
PUSH-BUTTON SMOKE EVAC. PENCIL, COATED
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
kelsey barla
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key19351155
Report Number3015967359-2024-01066
Device Sequence Number12615738
Product Code GEI
UDI-Device Identifier07613327177350
UDI-Public(01)07613327177350(17)250708(10)63842620
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Catalogue Number0703046000
Device Lot Number63842620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown